University of Oulu

I.V. Konnov, A.Yu. Kashuba, E. Laitinen 2016 Dual Methods for Optimal Allocation of Total Network Resources. International Journal of Mathematical Models and Methods in Applied Sciences 10: 185-189.

Dual methods for optimal allocation of total network resources

Saved in:
Author: Konnov, I.V.1; Kashuba, A.Yu.2; Laitinen, Erkki3
Organizations: 1Department of System Analysis and Information Technologies, Kazan Federal University, ul. Kremlevskaya, 18, Kazan 420008, Russia
2LLC ”AST Povolzhye”, ul.Sibirskiy trakt, 34A, Kazan, 420029, Russia
3Department of Mathematical Sciences, University of Oulu, Oulu, Finland
Format: article
Version: published version
Access: open
Online Access: PDF Full Text (PDF, 0.1 MB)
Persistent link:
Language: English
Published: World Scientific and Engineering Academy and Society, 2016
Publish Date: 2017-02-02


We consider a general problem of optimal allocation of a homogeneous resource (bandwidth) in a wireless communication network, which is decomposed into several zones (clusters). The network manager must satisfy different users requirements. However, they may vary essentially from time to time. This makes the fixed allocation rules inefficient and requires certain adjustment procedure for each selected time period. Besides, sometimes users requirements may exceed the local network capacity in some zones, hence the network manager can buy additional volumes of this resource. This approach leads to a constrained convex optimization problem. We discuss several ways to find a solution of this problem, which exploit its special features. We suggest the dual Lagrangian method to be applied to selected constraints. This in particular enables us to replace the initial problem with one-dimensional dual one. We consider the case of the affine cost (utility) functions, when each calculation of the value of the dual function requires solution of a special linear programming problem. We can also utilize the zonal resource decomposition approach, which leads to a sequence of one-dimensional optimization problems. The results of the numerical experiments confirm the preferences of the first method.

see all

Series: International journal of mathematical models and methods in applied sciences
ISSN: 1998-0140
ISSN-E: 1998-0140
ISSN-L: 1998-0140
Volume: 10
Pages: 185 - 189
Type of Publication: A1 Journal article – refereed
Field of Science: 111 Mathematics
Funding: In this work, the first and second authors were supported by the RFBR grant, project No. 13-01-00029a. Also, the first and third authors were supported by grant No. 276064 from Academy of Finland.
Copyright information: © 2016 North Atlantic University Union. Published in this repository with the kind permission of the publisher.